MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES C8XX2, GELPORT 120MM; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES C8XX2, GELPORT 120MM; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number C8XX2
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product is being returned to applied medical for evaluation.A follow-up report will be provided upon completion of investigation.This report is to follow-up medwatch # (b)(4).
 
Event or Problem Description
Procedure performed: resection left colon - laparoscopic.Event description: complaint based on medwatch report # (b)(4).Medwatch received on 22-nov-2021 via mail."gelport was being used by the physician for the surgical procedure.Surgeon noted that gas was escaping the abdomen, but it was not apparent where the gas was leaking.Upon further investigation, it was noted that there was tear in the device causing the gas to leak and deflating the abdomen.The gelport was removed from the surgical field and replaced.What problem did the user have (check all that apply): device failed (e.G.Broke, couldn't get it to work or stopped working); device malfunction- that is, the device did not do what it was supposed to do." product available for return as indicated in the mw report.Additional information was received via email on 09-dec-2021 from [name] hospital could not find the device, product no longer returning.Type of intervention: the case was completed with the new one.Patient status: no patient injury or illness was reported within the description of the complaint event.
 
Additional Manufacturer Narrative
The event unit was not returned to applied medical for evaluation.As the event unit was not returned, applied medical is unable to determine if the event unit exhibited any non-conformances that could have contributed to the reported event.In the absence of the event unit, it is difficult to determine if the reported event was caused by a manufacturing non-conformance or circumstantial factors at the time of use.Applied medical has reviewed the details surrounding the event and related product and is unable to determine the root cause of the event.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.This event is not reportable as it is unlikely to cause or contribute to death or serious injury.This report is to follow-up medwatch #(b)(4).
 
Event or Problem Description
Procedure performed: resection left colon - laparoscopic.Event description: complaint based on medwatch report #(b)(4).Medwatch received on 22nov2021 via mail."gelport was being used by the physician for the surgical procedure.Surgeon noted that gas was escaping the abdomen, but it was not apparent where the gas was leaking.Upon further investigation, it was noted that there was tear in the device causing the gas to leak and deflating the abdomen.The gelport was removed from the surgical field and replaced.What problem did the user have (check all that apply): device failed (e.G.Broke, couldn't get it to work or stopped working); device malfunction- that is, the device did not do what it was supposed to do".Product available for return as indicated in the mw report.Additional information was received via email on 09dec2021 from [name] hospital could not find the device, product no longer returning.Type of intervention: the case was completed with the new one.Patient status: no patient injury or illness was reported within the description of the complaint event.

Brand Name
C8XX2, GELPORT 120MM
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
aaron fulcher
22872 avenida empresa
rancho santa margarita, CA 92688
9497135765
MDR Report Key13019279
Report Number2027111-2021-00777
Device Sequence Number5127425
Product Code GCJ
UDI-Device Identifier20607915123912
UDI-Public(01)20607915123912(17)240229(30)01(10)1431422
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K014047
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Model NumberC8XX2
Device Catalogue Number700314608
Device Lot Number1431422
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/22/2021
Supplement Date Received by Manufacturer11/22/2021
Initial Report FDA Received Date12/16/2021
Supplement Report FDA Received Date02/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age61 YR
Patient SexMale
Patient Weight85 KG